Alert archive / Massachusetts / High Wind Watches in 2022

High Wind Watch 5, NWS Boston/Norton, MA

December 21, 20229 counties in Massachusetts

NWS Boston/Norton, MA issued this high wind watch at Dec 21, 2022, 3:25 AM EST for 9 counties in Massachusetts. It took effect at Dec 23, 2022, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 21, 2022, 3:25 AM EST (08:25 UTC)
In effect from
Dec 23, 2022, 7:00 AM EST
Expired
Dec 21, 2022, 2:53 PM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 27 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2022-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2022-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WWUS71 KBOX 210825
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
325 AM EST Wed Dec 21 2022

MAZ005>007-013>024-212130-
/O.NEW.KBOX.HW.A.0005.221223T1200Z-221224T1200Z/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Framingham, Lowell, Lawrence, Gloucester,
Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, 
Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, 
Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket
325 AM EST Wed Dec 21 2022

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  possible.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
2 follow-up statements
348 
WWUS71 KBOX 211506
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
1006 AM EST Wed Dec 21 2022

MAZ005>007-013>024-220415-
/O.CON.KBOX.HW.A.0005.221223T1200Z-221224T1200Z/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Framingham, Lowell, Lawrence, Gloucester,
Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, 
Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, 
Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket
1006 AM EST Wed Dec 21 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  possible.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
308 
WWUS71 KBOX 211953
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
253 PM EST Wed Dec 21 2022

MAZ005>007-013>024-220900-
/O.UPG.KBOX.HW.A.0005.221223T1200Z-221224T1200Z/
/O.NEW.KBOX.HW.W.0005.221223T0600Z-221224T1200Z/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Framingham, Lowell, Lawrence, Gloucester,
Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, 
Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, 
Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket
253 PM EST Wed Dec 21 2022

...HIGH WIND WARNING IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts.

* WHEN...From 1 AM Friday to 7 AM EST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

RIZ001>008-220900-
/O.NEW.KBOX.HW.W.0005.221223T0600Z-221224T1200Z/
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
253 PM EST Wed Dec 21 2022

...HIGH WIND WARNING IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Northwest Providence RI, Southeast Providence RI, 
  Western Kent RI, Eastern Kent RI, Bristol RI, Washington RI, 
  Newport RI and Block Island RI Counties.

* WHEN...From 1 AM Friday to 7 AM EST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CTZ002>004-MAZ002-003-008>011-220900-
/O.NEW.KBOX.WI.Y.0022.221223T0600Z-221224T0600Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, 
Chesterfield, Blandford, Amherst, Northampton, and Springfield
253 PM EST Wed Dec 21 2022

...WIND ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph 
  expected.

* WHERE...In Connecticut, Hartford CT, Tolland CT and Windham CT 
  Counties. In Massachusetts, Western Franklin MA, Eastern 
  Franklin MA, Western Hampshire MA, Western Hampden MA, Eastern 
  Hampshire MA and Eastern Hampden MA Counties.

* WHEN...From 1 AM Friday to 1 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MAZ004-012-026-220900-
/O.NEW.KBOX.HW.A.0006.221223T0600Z-221224T1200Z/
Northern Worcester MA-Southern Worcester MA-Northern Middlesex MA-
Including the cities of Barre, Fitchburg, Milford, Worcester, 
and Ayer
253 PM EST Wed Dec 21 2022

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph 
  possible.

* WHERE...Northern Worcester MA, Southern Worcester MA and 
  Northern Middlesex MA Counties.

* WHEN...From late Thursday night through Saturday morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 21, 2:44 AM EST, 41 minutes earlier.

Area forecast discussion, Dec 21, 2:44 AM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
244 AM EST Wed Dec 21 2022

.SYNOPSIS...
Dry weather with seasonably chilly temperatures continues
through today. High impact storm brings multiple hazards; high
winds, coastal flooding, and heavy rainfall Thursday night
through early Saturday. Cold and dry heading into the weekend,
chance for ocean effect snow showers Saturday afternoon for
south coast, Cape Cod, and the islands. Quieter period of
weather next week with cooler than normal temperatures.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure in control for one more day, providing relatively
light winds and abundant sunshine for most. will still be
dealing with some ocean-effect clouds across portions of Cape
Ann, Cape Cod and Nantucket. Winds expected to back to the west
today, which will eventually limit the fetch needed to keep
these clouds in place. Near normal high temperatures

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The core of this high pressure moves off to our northeast
tonight. This will set the stage for a powerful low pressure to
arrive later Thursday. Given the synoptic pattern, continue to
favor a slower arrival of the precipitation, especially across
the eastern half of southern New England. Thinking the morning
hours will be mainly dry, with rainfall chances increasing
through the afternoon. Although subject to change with later
forecasts, the timing of widespread rainfall perhaps begins
across CT and western MA by late afternoon or early evening.

Near to slightly below normal temperatures expected tonight
with the nearly ideal radiational cooling conditions. This will
play a role later Thursday, when there is the possibility for
some light snow at the onset of precipitation. This will mainly
be confined to the higher elevations of central and western MA.
Eventually, the increasing easterly flow will permit enough
warning, where even in these areas the precipitation should be
mostly rain. These details will come into clearer focus with
later forecasts. Above normal high temperatures expected
Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...

* High impact storm late Thursday and Friday. High Wind Watch issued
  for all of eastern Massachusetts for Friday into Saturday. Coastal
  flooding is likely during the Friday morning high tide for both
  coasts. And possible river flooding, especially along the
  Connecticut River Saturday into Sunday, plus poor drainage/urban
  flooding during heavy downpours.

* Blustery & cold weather follows for the Weekend with mainly dry
  weather other than a few snow showers near the south coast.

Consensus remains strong among the model guidance bringing in an
anomolous mid-level trough to the eastern third of the CONUS. Which
brings the 540 line as far south as southern TN and northern MS, AL,
GA! Surface low pressure system develops over the Ohio River Valley
Thursday and tracks to the northeast, into the Saint Lawrence River
Valley of Canada. To reiterate, because this storm is an inside
runner/tack, the Ptypes are likely to remain as rain, with the
exception of the high terrain of northwest MA. Given cold air still
in place, snow/ice is possible at the onset and towards the end of
the storm as northwest flow ushers in colder air... this could leave
minor snow accumulations. The probabilities for 1" of snow or more
are between 80 and 90 percent for locations like northwestern
Franklin County and northwestern Hampshire County. As for the
probabilities for 3" of snow or more, the GEFS ensemble are between
10 and 30 percent, while the ECMWF ensemble are between 20 and 40
percent. We are not concerned with a flash freeze Friday night as
the cold, dry winds will help to dry out the pavement making black
ice unlikely.

The three threats are damaging wind gusts, minor to moderate coastal
flooding, and heavy rain/possible river and stream flooding.

Thursday night and Friday night...

1). Potential of damaging wind gusts, especially the second half of
Friday.

Surface low deepens and moves northeast into eastern Ontario/western
Quebec, surface pressure possibly drops to/below 970mb Friday
evening. In addition, surface pressure over Newfoundland and
Labrador strengthens to 1040mb and given southern New England is
caught between the two, it comes as no surprise that it will be
windy! Guidance continues to hit hard at the 850mb jet with winds
between 70 to 80 knots, with pockets of 90+ knots. Ensembles show a
greater than 60 percent chance of wind gusts over 50 knots for much
of eastern Massachusetts greater than 30 percent for Rhode Island.
As for the probabilities for 34 knots or greater, most of the CWA
has an 80 to 90 percent chance of that occurring Friday afternoon
and evening. For the forecast, we went with a blend of the 90th
percentile of the NBM and the previous forecast, for continuity.

The though remains the same as the earlier forecast, potential for
wind gusts 50 to 60 mph, and isolated areas to 65 mph. Given the
consistency, decided to issues High Wind Watch for all of eastern
Massachusetts for Friday and Saturday.

2). The secondary concern is minor to moderate coastal flooding
potential. See the coastal flooding section for details.

3). Heavy rainfall and potential river flooding, especially along the
Connecticut River.

Our strong low level jet advects anomolously higher PWATs into the
region, around 300 percent of normal for late December. Ensembles
indicate a high probability, between 80 and 90 percent that most of
the CWA, west of I-495 receives at least 1.0" of precipitation. And
over the past 24 hours, probabilites have increased, between 20 and
50 percent, when it comes to the region seeing at least 2.0", those
areas are western MA and northwest CT. With collaboration with WPC
forecast storm totals are generally 1-2" with locally higher amounts
to 3". Just to note, WPC placed much of southern New England under a
marginal risk for excessive rainfall. Besides poor drainage and
urban ponding, models are showing the potential for river and stream
flooding. The MMEFS continues to highlight a 30 percent chance for
minor flood on the CT River from Montague, MA to Middle Haddam, CT.
A lot of this will depend on how warm the temperatures get and of
course the amount of rainfall that occurs.

Saturday and Sunday...

A blast of colder air arrives for the holiday weekend as day time
highs struggle to reach the upper 20s to low 30s, overnight lows
remain in the teens. The strongest of the winds are gone, though it
remains breezy with southwest winds around 35 knots, and finally
falling below 25 knots Sunday morning. Over all this is a dry
period, but ocean effect snow showers are possible because of the
southwest flow Saturday afternoon. Areas likely to see the snow
showers are south coast of RI/MA, Cape Cod, and islands.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

High Confidence through tonight. Moderate confidence Thursday.

Today and tonight: VFR, with the exception of the outer-
Cape/Nantucket, where some ocean-effect clouds/MVFR ceilings may
impact those locales at times this morning. Diminishing NW
winds that will become light or calm.

Thursday: Mainly VFR in the morning, with MVFR conditions
expected from W to E during the afternoon. Local IFR conditions
may develop across the higher terrain towards the Berkshires and
in the Worcester Hills by early evening. Timing is the main
concern here. Increasing risk for -RA/-SN during the afternoon.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Thursday Night through Sunday/...

Thursday Night: Mainly VFR, with local IFR possible. Strong
winds with gusts up to 45 kt. RA.

Friday: Mainly VFR, with local IFR possible. Strong winds with
gusts up to 60 kt. RA.

Friday Night: Mainly VFR, with local MVFR possible. Strong
winds with gusts up to 50 kt. Chance RA, slight chance SN.

Saturday: VFR. Strong winds with local gusts up to 40 kt.

Saturday Night: VFR. Windy with local gusts up to 30 kt.

Christmas Day: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

High confidence.

Winds and seas continue to diminish through tonight as a high
pressure moves across the waters. Increasing easterly flow
Thursday once this high pressure moves off to our NE. Thinking
much of the day will have sub Small Craft Advisory conditions.

Outlook /Thursday Night through Sunday/...

Thursday Night: Strong winds with gusts up to 45 kt. Rough seas
up to 13 ft. Rain.

Friday: Low risk for storm force winds with gusts up to 50 kt.
Rough seas up to 18 ft. Rain.

Friday Night: Moderate risk for gale force winds with local
gusts up to 45 kt. Rough seas up to 19 ft. Chance of rain,
slight chance of snow.

Saturday: Strong winds with gusts up to 30 kt. Rough seas up to
17 ft. Slight chance of snow.

Saturday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 13 ft.

Christmas Day: Moderate risk for Small Craft Advisory winds
with gusts up to 25 kt. Rough seas up to 10 ft.

&&

.TIDES/COASTAL FLOODING...
* Coastal Flood Watch for both the east and south coasts Fri AM

We went ahead and issued a Coastal Flood Watch for both the east
and south coasts for the Friday morning high tide cycle. This
for expected widespread minor coastal flooding with pockets of
moderate coastal flooding possible along with beach erosion. It
is rather unusual to have coastal flooding on an east southeast
wind and for it to impact both coasts, but this is a highly
anomalous system.

The magnitude of coastal flooding will be determined by how
quickly the winds/seas ramp up. The earlier this occurs would
result in more significant issues, and a later timing would mean
less of an impact. The high tides occur around 7-9 AM Friday
along the south coasts, and in the 10 AM to noon timeframe
across the eastern MA Coast. Given an ESE wind direction and
support from the various guidance, we are expecting a 1.5 to 3
foot storm surge. This should yield widespread minor coastal
flooding, with pockets of moderate coastal flooding possible
too. The greatest risk for moderate coastal flooding appears to
be on the North Shore, given longer fetch and the fact that the
high tide will occur the latest in this region, giving
winds/seas more time to ramp up. Typically vulnerable shoreline
roads may become flooded and impassable within a few hours of
high tide. In addition, there may be significant beach erosion
on the south coast, including ocean-exposed beaches of Rhode
Island and Westport. Significant beach erosion may also occur on
the south side of Marthas Vineyard and Nantucket.

Also, we will have to watch the Friday evening high tide, mainly
for the south coast. This is more uncertain how/if we will be
impacted, so no headlines posted yet. If this storm moves off
quickly enough, pressure rises and somewhat lower wind speeds
may result in little if any issues. However, if this storm is
slower to depart, that southwest wind could result in some
issues along the south coast and Buzzards Bay area despite a
lower astro tide.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Wind Watch from Friday morning through Saturday morning
     for MAZ005>007-013>024.
     Coastal Flood Watch from late Thursday night through Friday
     afternoon for MAZ007-015-016-019>024.
RI...Coastal Flood Watch from late Thursday night through Friday
     afternoon for RIZ002-004>008.
MARINE...Gale Watch from late Thursday night through late Friday night
     for ANZ230-236.
     Storm Watch from late Thursday night through Saturday morning
     for ANZ231-232-250-251-254-255.
     Gale Watch from late Thursday night through Saturday morning
     for ANZ233>235-237-256.
     Small Craft Advisory until 7 AM EST this morning for ANZ254.

&&

SYNOPSIS...Belk/Gaucher
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Gaucher
AVIATION...Belk/Gaucher
MARINE...Belk/Gaucher
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 20, 4:08 PM EST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
408 PM EST Tue Dec 20 2022

CTZ002>004-MAZ002>006-008>014-017-018-026-RIZ001-003-212115-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA-
Western Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Western Kent RI-
408 PM EST Tue Dec 20 2022

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-015-016-019>024-RIZ002-004>008-212115-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Southeast Providence RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
408 PM EST Tue Dec 20 2022

...COASTAL FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, northern
Rhode Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-212115-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
408 PM EST Tue Dec 20 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:24 AM ESTGale WatchBOX12 hr
Dec 21, 3:24 AM ESTStorm WatchBOX18 hr
Dec 21, 2:53 PM ESTHigh Wind WatchBOXMiddlesex, Worcester13 hr
Dec 21, 2:53 PM ESTHigh Wind WarningBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more58 hr
Dec 21, 2:53 PM ESTWind AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester53 hr

Nearby

High Wind Watches in Massachusetts, 2022Every high wind watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.